Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 44, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at May 16, 2012, 1:48 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2012, 1:48 AM CDT (06:48 UTC)
- Expired
- May 16, 2012, 6:41 AM CDT
- In force
- 5 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
408 WHUS73 KMKX 160648 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 148 AM CDT WED MAY 16 2012 ...GUSTY NORTHEAST WINDS TO DIMINISH EARLY THIS MORNING... .A LINGERING TIGHT PRESSURE GRADIENT AND A PUSH OF COLDER AIR ACROSS LAKE MICHIGAN IS CONTINUING TO PRODUCE GUSTY NORTHEAST WINDS OVER THE NEARSHORE WATERS OF LAKE MICHIGAN FROM NORTH POINT LIGHT SOUTH TO WINTHROP HARBOR. WIND GUSTS TO 25 KNOTS WILL CONTINUE UNTIL THE EARLY MORNING. HENCE A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR THIS AREA UNTIL 7 AM CDT THIS MORNING. THE WINDS WILL RAPIDLY DIMINISH EARLY THIS MORNING AS THE PRESSURE GRADIENT LOOSENS. LMZ645-646-161200- /O.NEW.KMKX.SC.Y.0044.120516T0648Z-120516T1200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 148 AM CDT WED MAY 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * WINDS: NORTHEAST WINDS 15 TO 25 KNOTS WILL DIMINISH TO 5 TO 15 KNOTS BY 7 AM CDT THIS MORNING. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
2 follow-up statements
507 WHUS73 KMKX 160828 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 328 AM CDT WED MAY 16 2012 ...NORTHEAST WINDS WILL CONTINUE TO DIMINISH EARLY THIS MORNING... .A WEAKENING PRESSURE GRADIENT BEHIND A DEPARTING COLD FRONT WILL ALLOW THE GUSTY NORTHEAST WINDS TO CONTINUE WEAKENING EARLY THIS MORNING. THE DIMINISHING WINDS WILL ALSO ALLOW WAVE HEIGHTS TO SUBSIDE AS WELL. LMZ645-646-161200- /O.CON.KMKX.SC.Y.0044.000000T0000Z-120516T1200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 328 AM CDT WED MAY 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * WINDS: NORTHEAST WINDS 15 TO 25 KNOTS WILL DIMINISH TO 5 TO 15 KNOTS BY 7 AM CDT THIS MORNING. * WAVES: 3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FEET THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX KAVINSKY
955 WHUS73 KMKX 161141 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 641 AM CDT WED MAY 16 2012 ...SMALL CRAFT ADVISORY CANCELLED... .WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY LEVELS. HENCE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. LMZ645-646-161245- /O.CAN.KMKX.SC.Y.0044.000000T0000Z-120516T1200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 641 AM CDT WED MAY 16 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WWW.WEATHER.GOV/MKX KAVINSKY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 15, 11:34 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 15, 11:34 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1134 PM CDT TUE MAY 15 2012 .UPDATE... .AVIATION/06Z TAFS/...BRISK NELY WINDS IN THE WAKE OF THE COLD FRONT WILL WEAKEN DURING THE EARLY MORNING HOURS ON WEDNESDAY. HIGH PRESSURE WILL THEN PREVAIL WITH VFR CONDITIONS FOR WEDNESDAY INTO THU AM. && .MARINE...BRISK NELY WINDS WILL WEAKEN DURING THE EARLY MORNING HOURS ON WEDNESDAY AS THE PRESSURE GRADIENT DECREASES AND HIGH PRESSURE APPROACHES FROM MN. THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT MIDNIGHT BUT GUSTY NELY WINDS MAY LINGER FOR AN HOUR OR TWO. && .PREV DISCUSSION... /ISSUED 252 PM CDT TUE MAY 15 2012/ SHORT TERM... TONIGHT AND WEDNESDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH SURFACE COLD FRONT JUST BEGINNING TO PUSH INTO THE FORECAST AREA FROM THE NORTHWEST THIS AFTERNOON. MODELS STILL SUGGESTING THAT SHOWERS AND STORMS WILL FIRE ALONG THIS FRONT MID TO LATE AFTERNOON...EXITING THE SOUTHEAST EARLY EVENING. WILL CONTINUE SOME LOW POPS...BUT CONFIDENCE NOT VERY HIGH IN WIDESPREAD PRECIP CHANCES DUE TO INCREASINGLY DRIER AIR IN THE LOWER LEVELS OF THE ATMOSPHERE. MODELS HAVE PERSISTENTLY SUGGESTED DEWPOINTS WILL BE IN THE 50S TO NEAR 60 AS THE FRONT MOVES THROUGH...BUT DEWPOINTS HAVE GENERALLY MIXED OUT TO THE MID 30S TO MID 40S. THIS IS RESULTING IN LESS MOISTURE TO WORK WITH AS WELL AS MUCH LESS INSTABILITY. WILL BE DRY LATER THIS EVENING AFTER THE FRONT EXITS RIGHT THROUGH THE DAY WEDNESDAY. COLD ADVECTION BEHIND THE FRONT WILL RESULT IN COOLER TEMPS WEDNESDAY...WITH 925 MB TEMPS JUST RECOVERING TO AROUND 12-14C BY THE AFTERNOON...IN COMPARISON TO VALUES AROUND 21C TODAY. STILL...HIGH TEMPS SHOULD BE NEAR NORMAL FOR MID MAY. COOLEST TEMPS WILL BE NEAR LAKE MICHIGAN...AS LIGHT WINDS WILL ALLOW A LAKE BREEZE TO DEVELOP BY AFTERNOON. SHOULD BE A VERY NICE DAY WITH MOSTLY SUNNY SKIES EXPECTED. WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE...HIGH ONE MID/UPPER TROUGH AXIS IS OVER SOUTHEAST CANADA....WHILE A SECOND IS OVER BRITISH COLUMBIA TO THE WEST U.S. COAST. ZONAL FLOW EXTENDS ACROSS THE NORTHERN TIER OF THE U.S. WITH A WEAK RIDGE INTO SOUTH CENTRAL CANADA...RESULTING IN A MORE WEST NORTHWEST FLOW ACROSS WISCONSIN. SURFACE HIGH PRESSURE OVER THE GREAT LAKES WEDNESDAY NIGHT BECOMES CENTERED OVER THE EASTERN GREAT LAKES THURSDAY AFTERNOON. ONLY THE 00Z ECMWF BRINGS SOME LIGHT PRECIPITATION IN THE 850/700 MB WARM AIR ADVECTION REGION WEDNESDAY NIGHT AND ACROSS NORTHERN SECTIONS OF THE FORECAST AREA ON THURSDAY. THE GFS AND NAM HAS THE PRECIPITATION ACROSS NORTHERN WISCONSIN ON THURSDAY FOCUSED ON THE 850 MB MOISTURE CONVERGENCE AREA PUSHING FROM MINNESOTA INTO NORTHWEST WISCONSIN ON THE NOSE OF THE 50 KNOT 850 MB LOW LEVEL JET MAX. MAIN PRECIPITATION CONCERN WOULD BE WITH SOME DYING REMNANTS OF AN UPSTREAM MCS. THICKNESS VALUES INCREASE TO AROUND 563 DECAMETERS WITH A SOUTH TO BOUNDARY LAYER FLOW ON THURSDAY. HIGH TEMPERATURES SHOULD BE WARM...ALTHOUGH EXPECT SOME SOUTHEAST WINDS OFF LAKE MICHIGAN DUE TO THE SURFACE HIGH LINGERING ACROSS THE GREAT LAKES...AND SOME CONCERN ON MID LEVEL CLOUDS FROM ANY UPSTREAM CONVECTION. FRIDAY AND SATURDAY...FORECAST CONFIDENCE...HIGH A MID/UPPER RIDGE BUILDS FROM THE SOUTHEAST U.S. EXTENDING TO WISCONSIN AND WESTERN ONTARIO. LOW PRESSURE EXTENDS ACROSS THE NORTHERN AND CENTRAL PLAINS...WITH A NORTHERN SURFACE LOW LIFTING NORTHEAST INTO MANITOBA FRIDAY NIGHT. THE WARM FRONT COULD BE CLOSE TO CENTRAL WISCONSIN FRIDAY BUT LIFT WELL NORTH OF THE FORECAST AREA BY SATURDAY. 1000-500MB THICKNESS VALUES RISE TO 567 DECAMETERS. GULF MOISTURE IS NOT READILY AVAILABLE AS THE EASTERN U.S. SURFACE HIGH RIDGES BACK INTO THE NORTHERN GULF...BUT MOISTURE WILL GRADUALLY INCREASE. MODELS HAVE SCATTERED AREAS OF LIGHT PRECIPITATION MAINLY FRIDAY WITH THE GFS ALSO HAVING A FEW HUNDREDTHS ON SATURDAY. THE GFS SOUNDINGS HAVE WEAK CAP ON FRIDAY AND A MODERATE CAP AROUND 5 THSD FT SATURDAY. LONG TERM... SUNDAY AND MONDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH. THE 12Z GFS/06Z DGEX AND 00Z ECMWF IS IN BETTER AGREEMENT WITH THE MID/UPPER LEVEL TROUGH MOVING ACROSS THE EASTERN DAKOTAS AND UPPER MISSISSIPPI VALLEY SUNDAY AND INTO WISCONSIN ON MONDAY. APPEARS THE COLD FRONT WILL MOVE ACROSS THE FORECAST AREA SUNDAY NIGHT AND MONDAY. THE 00Z ECMWF IS STILL A LITTLE SLOWER. TUESDAY...FORECAST CONFIDENCE...MEDIUM. THE GFS PUSHES THE MID LEVEL TROUGH ACROSS THE EASTERN GREAT LAKES...BUT THE 00Z ECMWF IS A LITTLE SLOWER AND WEAKER. THE RAIN CHANCES WILL BE ENDING AS WEAK HIGH PRESSURE BUILDS INTO THE UPPER MISSISSIPPI VALLEY. AVIATION/00Z TAFS/... PREVAILING VFR CONDITIONS EXPECTED THROUGH WEDNESDAY. MAIN CONCERN THIS AFTERNOON INTO EVENING IS POSSIBLE THUNDERSTORM DEVELOPMENT AS A COLD FRONT APPROACHES. PRETTY DRY IN THE LOWER LEVELS THOUGH...WITH MODELS ALL GENERALLY OVERDOING DEWPOINTS. THUS STILL NOT EXCITED AT THE CHANCE FOR WIDESPREAD SHOWERS AND STORMS...SO OPTED TO JUST MAINTAIN VCTS IN TAFS. CLEARING SKIES EXPECTED TONIGHT BEHIND THE COLD FRONT...WITH MAINLY HIGH CLOUDS ON WEDNESDAY. MARINE... GUSTS TO AROUND 25 KNOTS WILL CONTINUE AHEAD OF AN APPROACHING COLD FRONT THROUGH LATE AFTERNOON. MAY BE A BRIEF LULL IN THE GUSTS BEFORE WINDS PICK BACK UP OUT OF THE NORTH BEHIND THE FRONT EARLY THIS EVENING. WINDS WILL THEN EASE LATE EVENING INTO THE NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH LATE EVENING. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR LMZ643>646. && UPDATE...GEHRING TONIGHT/WEDNESDAY AND AVIATION/MARINE...DDV WEDNESDAY NIGHT THROUGH TUESDAY...HENTZ
Hazardous weather outlook, May 15, 10:47 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1047 PM CDT TUE MAY 15 2012 WIZ046-047-051-052-056>060-062>072-162000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1047 PM CDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY MAINLY NORTH OF MADISON AND MILWAUKEE AS WARM...MORE HUMID AIR PUSHES NORTHWARD INTO WISCONSIN. THERE IS A BETTER CHANCE FOR THUNDERSTORMS SUNDAY INTO MONDAY AS A COLD FRONT MOVES ACROSS THE WESTERN GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LMZ643>646-162000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1047 PM CDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING AS BRISK NORTHEAST WINDS PREVAIL IN THE WAKE OF A COLD FRONT. THE WINDS WILL WEAKEN DURING THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY MAINLY NORTH OF MILWAUKEE AS WARM...MORE HUMID AIR PUSHES NORTHWARD INTO THE WESTERN GREAT LAKES. THERE IS A BETTER CHANCE FOR THUNDERSTORMS SUNDAY INTO MONDAY AS A COLD FRONT MOVES ACROSS THE WESTERN GREAT LAKES. BRISK SOUTH WINDS COULD APPROACH SMALL CRAFT ADVISORY CRITERIA SATURDAY AND SUNDAY. GEHRING WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, May 15, 8:45 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
845 PM CDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 2 ENE MILWAUKEE 43.05N 87.88W
05/15/2012 M39 MPH LMZ645 WI C-MAN STATION
&&
MEBLocal storm report, May 15, 8:55 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
855 PM CDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND GST 3 N KENOSHA 42.63N 87.82W
05/15/2012 M42 MPH KENOSHA WI MESONET
&&
MEBLocal storm report, May 15, 9:18 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
918 PM CDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM HAIL ST. FRANCIS 42.97N 87.87W
05/15/2012 M0.75 INCH MILWAUKEE WI TRAINED SPOTTER
&&
MEBLocal storm report, May 15, 10:27 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1027 PM CDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST MINERAL POINT 42.86N 90.18W
05/15/2012 M45.00 MPH IOWA WI AWOS
MEASURED 45 MPH WIND GUST AT MINERAL POINT AIRPORT.
0527 PM TSTM WND GST JANESVILLE AIRPORT 42.62N 89.04W
05/15/2012 M48.00 MPH ROCK WI AWOS
MANUALLY DIALED INTO AWOS TO OBTAIN WIND READING.
0555 PM TSTM WND GST 1 W OCONOMOWOC 43.11N 88.52W
05/15/2012 E45.00 MPH WAUKESHA WI NWS EMPLOYEE
ESTIMATED 40 TO 50 MPH WIND GUST.
0558 PM TSTM WND GST 5 NNW EAST TROY 42.86N 88.44W
05/15/2012 M46.00 MPH WAUKESHA WI MESONET
0633 PM TSTM WND GST 1 SW RACINE BATTEN AIRP 42.75N 87.83W
05/15/2012 M49.00 MPH RACINE WI TRAINED SPOTTER
0634 PM TSTM WND GST RACINE BATTEN AIRPORT 42.76N 87.81W
05/15/2012 M45.00 MPH RACINE WI ASOS
0637 PM TSTM WND GST KENOSHA AIRPORT 42.60N 87.93W
05/15/2012 M46.00 MPH KENOSHA WI ASOS
0637 PM HAIL 3 W SUSSEX 43.14N 88.28W
05/15/2012 M0.25 INCH WAUKESHA WI NWS EMPLOYEE
0642 PM TSTM WND GST 3 N KENOSHA 42.63N 87.82W
05/15/2012 M42.00 MPH KENOSHA WI MESONET
0645 PM TSTM WND GST 2 ENE MILWAUKEE 43.05N 87.88W
05/15/2012 M39.00 MPH LMZ645 WI C-MAN STATION
0906 PM HAIL ST. FRANCIS 42.97N 87.87W
05/15/2012 M0.75 INCH MILWAUKEE WI TRAINED SPOTTER
&&
MEBNearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.